Alert archive / Arkansas / River Flood Advisories in 2018
River Flood Advisory 13, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Mar 26, 2018, 2:45 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2018, 2:45 PM CDT (19:45 UTC)
- Expired
- Mar 28, 2018, 3:00 PM CDT
- In force
- 48 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 8.30 ft at Mar 27, 2018, 5:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
172 WGUS84 KTSA 261945 FLSTSA Flood Advisory National Weather Service Tulsa OK 245 PM CDT Mon Mar 26 2018 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma...Arkansas... Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties OKC001-021-041-270345- /O.NEW.KTSA.FL.Y.0012.180326T1945Z-180329T1500Z/ /CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 245 PM CDT Mon Mar 26 2018 The National Weather Service in Tulsa has issued a * Flood Advisory for The Illinois River at Chewey. * At 2:15 PM Monday, the stage was 4.5 feet. * Action stage is 9.0 feet. * Flood stage is 12.0 feet. * Forecast...The river will rise to near 11.4 feet by Wednesday evening, which is below flood stage. However, this forecast is based on 2.75 inches of rain. Heavier rainfall is possible in this area, which could cause the river to rise higher. Continue to monitor updates to this forecast and remain alert for possible warnings. * Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend to near Hanging Rock. Road access near the river to residential homes southeast of Chewey Bridge may be compromised. Water begins to impact 630 Road east of the Cherokee/Adair County line. Floating the river is too hazardous due to strong turbulence. At 11 feet, no flooding occurs, but the river is too dangerous for recreational floating. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ ARC033-047-270345- /O.NEW.KTSA.FL.Y.0013.180326T1945Z-180328T2000Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 245 PM CDT Mon Mar 26 2018 The National Weather Service in Tulsa has issued a * Flood Advisory for The Mulberry River near Mulberry. * At 2:30 PM Monday, the stage was 1.9 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 11.0 feet by late Tuesday night, which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
5 follow-up statements
031 WGUS84 KTSA 270130 FLSTSA Flood Advisory National Weather Service Tulsa OK 830 PM CDT Mon Mar 26 2018 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-270929- /O.CON.KTSA.FL.Y.0013.000000T0000Z-180328T2000Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 830 PM CDT Mon Mar 26 2018 The Flood Advisory continues for The Mulberry River near Mulberry * until Wednesday afternoon, or until the advisory is cancelled. * At 7:30 PM Monday, the stage was 1.9 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 11.0 feet by Wednesday before dawn , which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
502 WGUS84 KTSA 270705 FLSTSA Flood Advisory National Weather Service Tulsa OK 205 AM CDT Tue Mar 27 2018 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-271504- /O.CON.KTSA.FL.Y.0013.000000T0000Z-180328T2000Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 205 AM CDT Tue Mar 27 2018 The Flood Advisory continues for The Mulberry River near Mulberry * until Wednesday afternoon, or until the advisory is cancelled. * At 1:30 AM Tuesday, the stage was 1.9 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 11.0 feet by Wednesday before dawn, which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
431 WGUS84 KTSA 271355 FLSTSA Flood Advisory National Weather Service Tulsa OK 855 AM CDT Tue Mar 27 2018 ...The Flood Advisory continues for the following rivers in Oklahoma...Arkansas... Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties OKC001-021-041-272155- /O.CON.KTSA.FL.Y.0012.000000T0000Z-180329T1500Z/ /CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 855 AM CDT Tue Mar 27 2018 The Flood Advisory continues for The Illinois River at Chewey * until Thursday morning, or until the advisory is cancelled. * At 8:15 AM Tuesday, the stage was 5.0 feet. * Action stage is 9.0 feet. * Flood stage is 12.0 feet. * Forecast...The river will rise to near 11.5 feet by Wednesday evening, which is below flood stage. * Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend to near Hanging Rock. Road access near the river to residential homes southeast of Chewey Bridge may be compromised. Water begins to impact 630 Road east of the Cherokee/Adair County line. Floating the river is too hazardous due to strong turbulence. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ ARC033-047-272155- /O.CON.KTSA.FL.Y.0013.000000T0000Z-180328T2000Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 855 AM CDT Tue Mar 27 2018 The Flood Advisory continues for The Mulberry River near Mulberry * until Wednesday afternoon, or until the advisory is cancelled. * At 8:30 AM Tuesday, the stage was 1.9 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 11.2 feet late tonight, which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
583 WGUS84 KTSA 271956 FLSTSA Flood Advisory National Weather Service Tulsa OK 256 PM CDT Tue Mar 27 2018 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Arkansas...Oklahoma... Lee Creek near Van Buren affecting Crawford and Sequoyah Counties ARC033-OKC135-280355- /O.NEW.KTSA.FL.Y.0015.180327T1956Z-180328T1500Z/ /VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 256 PM CDT Tue Mar 27 2018 The National Weather Service in Tulsa has issued a * Flood Advisory for The Lee Creek near Van Buren. * At 2:17 PM Tuesday, the stage was 396.3 feet. * Action stage is 399.0 feet. * Flood stage is 401.0 feet. * Forecast...The river will rise to near 400.8 feet late tonight, which is below flood stage. * Impact...At 399.0 feet, faster flows are expected along the river but no flooding occurs. At 401.0 feet, water may begin to cover an access road into Tailwater Park. The recreational vehicle campground near Rena Road begins to be affected by high water. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ ARC033-047-280355- /O.CON.KTSA.FL.Y.0013.000000T0000Z-180328T2000Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 256 PM CDT Tue Mar 27 2018 The Flood Advisory continues for The Mulberry River near Mulberry * until Wednesday afternoon, or until the advisory is cancelled. * At 2:30 PM Tuesday, the stage was 8.1 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 11.0 feet by late tonight, which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
176 WGUS84 KTSA 280127 FLSTSA Flood Advisory National Weather Service Tulsa OK 827 PM CDT Tue Mar 27 2018 ...The Flood Advisory is cancelled for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-280157- /O.CAN.KTSA.FL.Y.0013.000000T0000Z-180328T2000Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 827 PM CDT Tue Mar 27 2018 The Flood Advisory is cancelled for The Mulberry River near Mulberry. * At 7:30 PM Tuesday, the stage was 7.1 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river crested below flood stage at 8.5 feet and will continue falling. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 26, 1:02 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 26, 1:02 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
102 PM CDT Mon Mar 26 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A difficult TAF period which will be focused on rain showers and
thunderstorm timing through much of the period. Trough across the
desert southwest is allowing abundant moisture to stream northward
into the Southern Plains allowing scattered showers and
thunderstorms this morning and early afternoon. Additionally, a
cold front is slowly sagging southward and will move into the area
by Tuesday morning. Showers and thunderstorms will increase in
coverage ahead of this front. It is likely that several rounds of
convection will impact the terminals, and an axis of heavy rain is
expected to set-up across eastern Oklahoma and northwest
Arkansas. Given the uncertainty of exactly where this heavy rain
axis will set up will have an impact on the duration of
thunderstorm activity at any one terminal. Terminals impacted will
likely see periods of moderate to heavy rain after 00-03Z and
continuing into Tuesday morning.
&&
.PREV DISCUSSION... /Issued 1048 AM CDT Mon Mar 26 2018/
..UPDATE...
DISCUSSION...
A line of showers and scattered thunderstorms have moved into the
CWA late this morning. A few stronger storms have developed and
may produce some small hail and heavy rain. Better chances for
strong to marginally severe storms will be tonight with front
moving into the forecast area. These storms will continue to move
north and east with time with scatter showers continuing into the
afternoon. Another round of thunderstorms will begin to approach
portions of eastern Oklahoma later this afternoon and activity
will increase into the evening hours as low-level jet increases
across the Southern Plains. In addition, an axis of heavy rain
will set-up as the front sags southward overnight. Several rounds
of heavy rain are expected and the Flood Watch remains in effect
for much of eastern Oklahoma and northwest Arkansas.
Main forecast changes in the near-term have focused on
precipitation trends, and will continue to be updated as these
trends play out.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 57 58 44 / 60 90 80 20
FSM 69 63 68 52 / 80 70 90 70
MLC 72 63 65 47 / 70 80 90 40
BVO 70 54 54 41 / 60 90 70 20
FYV 66 60 63 45 / 80 90 100 60
BYV 66 59 62 45 / 70 90 90 70
MKO 69 61 62 46 / 80 90 90 30
MIO 67 55 56 42 / 70 90 90 20
F10 70 61 61 45 / 60 90 80 20
HHW 75 65 70 52 / 60 40 90 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 7 PM CDT this evening through Tuesday evening
for OKZ049-053-057-058-060>076.
AR...Flood Watch from 7 PM CDT this evening through Tuesday evening
for ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...11
AVIATION.....11Hazardous weather outlook, Mar 26, 12:47 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1247 PM CDT Mon Mar 26 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1247 PM CDT Mon Mar 26 2018 ...HEAVY RAIN AND FLOODING LIKELY EARLY THIS WEEK... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Mid Afternoon. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...This Evening. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...This Evening. DISCUSSION... Thunderstorms activity will increase late this afternoon and continue into the evening and overnight hours. A few storms from mid afternoon into the evening may produce hail to the size of half dollars and winds approaching 60 mph...however, greatest threat for strong to severe storms will generally be focused from south-central Oklahoma into southwest portions of northeast Oklahoma. The heavy rain and flash flooding risk will increase during the evening and overnight across northeast Oklahoma and far northwest Arkansas. A Flood Watch is in effect for most of the area beginning at 7 pm this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms with a heavy rain and flooding potential are expected to be ongoing across parts of eastern Oklahoma and western Arkansas on Tuesday morning, with additional development likely through the day. The main axis of heavy rainfall will slowly shift southeastward into parts of southeast Oklahoma and west central Arkansas, as a cold front pushes slowly through the region. The aforementioned Flood Watch is in effect through 7 pm Tuesday. In addition to the heavy rain and flash flood threats, a few strong to severe thunderstorms may also occur in parts of southeast Oklahoma and west central Arkansas on Tuesday afternoon and evening. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 26, 10:15 AM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1015 AM CDT MON MAR 26 2018
OKZ061-062-067-261545-
Rogers OK-Wagoner OK-Mayes OK-
1015 AM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGERS...
SOUTHWESTERN MAYES AND NORTHERN WAGONER COUNTIES UNTIL 1045 AM CDT...
At 1015 AM CDT, a strong thunderstorm was located over Oneta, moving
northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Broken Arrow... Coweta...
Chouteau... Inola...
Oneta... Mazie...
LAT...LON 3628 9541 3610 9522 3589 9570 3598 9576
3607 9576
TIME...MOT...LOC 1515Z 241DEG 37KT 3601 9569Special weather statement, Mar 26, 11:50 AM CDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 1150 AM CDT MON MAR 26 2018 OKZ062-067-068-261715- Cherokee OK-Wagoner OK-Mayes OK- 1150 AM CDT MON MAR 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAYES...EAST CENTRAL WAGONER AND NORTHERN CHEROKEE COUNTIES UNTIL 1215 PM CDT... At 1150 AM CDT, strong thunderstorms were located along a line extending from 4 miles east of Coweta to 3 miles northwest of Okay. Movement was northeast at 55 mph. Dime size hail will be possible with these storms. Locations in or near the path include... Wagoner... Okay... Hulbert... Peggs... Sequoyah State Park... Lost City... LAT...LON 3612 9519 3604 9489 3585 9532 3594 9563 TIME...MOT...LOC 1650Z 240DEG 50KT 3594 9557 3589 9535
Special weather statement, Mar 26, 12:07 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1207 PM CDT MON MAR 26 2018
OKZ062-063-067-068-261730-
Cherokee OK-Delaware OK-Wagoner OK-Mayes OK-
1207 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE...
SOUTHEASTERN MAYES...EAST CENTRAL WAGONER AND NORTHERN CHEROKEE
COUNTIES UNTIL 1230 PM CDT...
At 1206 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Peggs to 5 miles southeast of Sequoyah
State Park. Movement was northeast at 60 mph.
Dime size hail will be possible with these storms.
Locations in or near the path include...
Tahlequah... Fort Gibson...
Hulbert... Oaks...
Leach... Scraper...
Peggs... Twin Oaks...
Rose... Sequoyah State Park...
Lost City...
LAT...LON 3635 9482 3596 9480 3581 9514 3581 9524
3610 9528
TIME...MOT...LOC 1706Z 231DEG 53KT 3607 9519 3584 9516Nearby
River Flood Advisories in Arkansas, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.